| Model Number |
N/A |
| Medical Device Problem Codes |
Material Frayed (1262); Defective Component (2292)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/15/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported guidewire could not be pulled out.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of stuck guidewire was confirmed.The product returned for evaluation was one guidewire and one introducer needle.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.The returned product sample was evaluated and the guidewire was confirmed to be immovable from its position inside the introducer needle.Inspection of the guidewire found that the outer coil had not unraveled and its structure was still intact.However, enough features consistent with retraction against the introducer needle were found.These features include: ¿ damage to the inside edge of the introducer needle which can occur if the guidewire is forcefully retracted against the needle, damaging the shape of the sharpened bevel ¿ biological material was also seen on the wire which may have caused the pieces to become stuck.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.H3 other text : evaluation findings in section h:11.
Additional Manufacturer Narrative
H11: section a: through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The date of event was not provided by the complainant reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.
Event or Problem Description